A Phenytoin Induced Toxic Epidermal Necrolysis (TEN) – A Case Report
Mounica NVS1, Vyuha C1, Sahithi K1, Roopa B1, Ponnusankar S1★★ Corresponding author
- 1Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam – 643 001. The Nilgiris, India.
CORRESPONDENCE
Ponnusankar S
Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam – 643 001. The Nilgiris, India.
Received: 15-11-2013; Accepted: 07-02-2014.
Volume 7, Issue 1 · pp. 62–65 · PUBLISHED · DOI:
ABSTRACT
Toxic Epidermal Necrolysis (TEN) is a rare, potentially life threatening dermatological condition that is usually induced by medications. The usage of anticonvulsants like carbamazepine, phenytoin, lamotrigine, phenobarbital, fosphenytoin are associated with high risk for occurrence of TEN. A 36 year old female patient was brought with the history of Phenytoin induced Toxic Epidermal Necrolysis. This patient was prescribed tablet phenytoin 300mg/day, 100mg in the morning and 200mg at night for her generalized tonic-clonic seizure disorder and patient had history of using the drug for a period of 28 days. Patient developed macular rashes on the skin and consulted a general physician who prescribed her with cetirizine 5mg, bid. The drug phenytoin was continued till she visited Government District Head Quarters Hospital,Udhagamandalam in spite of treatment with cetirizine the rashes spread all over the body with an additional ocular redness with discharge. This case report describes the management of this patient.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
NVS, M., C, V., K, S., B, R., & S, P. (). A Phenytoin Induced Toxic Epidermal Necrolysis (TEN) – A Case Report. Indian Journal of Pharmacy Practice, 7(1), 62–65.
